Alert archive / West Virginia / Tornado Warnings in 2024
Tornado Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Apr 2, 2024, 11:27 AM EDT for 5 counties in West Virginia. It was in force for 36 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2024, 11:27 AM EDT (15:27 UTC)
- Expired
- Apr 2, 2024, 12:03 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 74 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:28 AM EDT | TSTM WND DMG | Montgomery, WV | Several trees down around town. |
| Apr 2, 11:33 AM EDT | TSTM WND DMG | 2 Se Gauley Bridge, WV | Several trees snapped on hillside along US 60. |
| Apr 2, 11:35 AM EDT | TSTM WND DMG | 4 E Whitesville, WV | Metal roof removed, power lines on house. |
| Apr 2, 11:37 AM EDT | TSTM WND DMG | Hawks Nest State Park, WV | Several large pine trees damaged along US 60. |
| Apr 2, 11:42 AM EDT | TSTM WND DMG | 2 S Oak Hill, WV | Multiple trees down along Cafego Rd. |
| Apr 2, 11:43 AM EDT | TSTM WND DMG | Ansted, WV | Storage shed was dislodged and blown across the street. |
| Apr 2, 11:52 AM EDT | TSTM WND DMG | 7 Nw Bingham, WV | Multiple trees down. |
| Apr 2, 11:53 AM EDT | TSTM WND DMG | 8 W Richwood, WV | Several trees, mostly pine, uprooted or snapped on Dove Ln and Elkhorn Ln. One tree fell onto a house damaging the roof. Damage indicative of a microburst. |
| Apr 2, 11:53 AM EDT | TSTM WND DMG | 9 Wsw Richwood, WV | Small area with multiple uprooted hardwood trees near intersection of Leivasy Rd and Odell Rd indicative of a microburst. |
| Apr 2, 11:57 AM EDT | TSTM WND DMG | 4 Wsw Richwood, WV | Roughly 500 yard long swath of uprooted hardwood trees along Laurel Creek. Tree damage was divergent, indicative of microburst winds blowing oddly from south to north. |
| Apr 2, 12:00 PM EDT | TSTM WND DMG | Richwood, WV | part of a roof blown off and a window broken out. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 10:20 AM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
020
WFUS51 KRLX 021527
TORRLX
WVC005-019-039-067-081-021615-
/O.NEW.KRLX.TO.W.0011.240402T1527Z-240402T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
1127 AM EDT Tue Apr 2 2024
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Southeastern Nicholas County in southeastern West Virginia...
Southeastern Kanawha County in central West Virginia...
Northwestern Raleigh County in southeastern West Virginia...
Fayette County in southeastern West Virginia...
East central Boone County in central West Virginia...
* Until 1215 PM EDT.
* At 1127 AM EDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from 8 miles southwest of Marmet to near
Madison to 8 miles west of Van, moving east at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Montgomery, Smithers, Burnwell, and Powellton around 1140 AM EDT.
Gauley Bridge around 1145 AM EDT.
Fayetteville, Oak Hill, Ansted, and Hawks Nest State Park around
1150 AM EDT.
Babcock State Park around 1200 PM EDT.
Other locations impacted by these tornadic storms include Dorothy,
Thurmond, Whitesville, Nettie, and Mount Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3796 8157 3810 8140 3818 8134 3823 8048
3808 8071 3810 8088 3808 8088 3808 8090
3806 8087 3806 8080 3804 8083 3803 8082
3803 8080 3799 8079 3799 8077 3795 8081
3792 8079
TIME...MOT...LOC 1527Z 270DEG 65KT 3819 8171 3810 8175 3801 8186
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
302 follow-up statements
750
WWUS51 KRLX 021548
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
1148 AM EDT Tue Apr 2 2024
WVC005-039-081-021557-
/O.CAN.KRLX.TO.W.0011.000000T0000Z-240402T1615Z/
Kanawha WV-Raleigh WV-Boone WV-
1148 AM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR SOUTHEASTERN KANAWHA...NORTHWESTERN
RALEIGH AND EAST CENTRAL BOONE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therfore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM EDT for southeastern
West Virginia.
&&
LAT...LON 3794 8113 3804 8104 3820 8095 3823 8048
3808 8071 3810 8088 3808 8088 3808 8090
3806 8087 3806 8080 3804 8083 3803 8082
3803 8080 3799 8079 3799 8077 3795 8081
3792 8079
TIME...MOT...LOC 1547Z 268DEG 67KT 3815 8092 3806 8096 3797 8107
$$
WVC019-067-021615-
/O.CON.KRLX.TO.W.0011.000000T0000Z-240402T1615Z/
Nicholas WV-Fayette WV-
1148 AM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOUTHEASTERN NICHOLAS AND NORTHEASTERN FAYETTE COUNTIES...
At 1147 AM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 9 miles northwest of Bingham to near Babcock
State Park to near Oak Hill, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Richwood around 1200 PM EDT.
Other locations impacted by these tornadic storms include Thurmond
and Mount Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3794 8113 3804 8104 3820 8095 3823 8048
3808 8071 3810 8088 3808 8088 3808 8090
3806 8087 3806 8080 3804 8083 3803 8082
3803 8080 3799 8079 3799 8077 3795 8081
3792 8079
TIME...MOT...LOC 1547Z 268DEG 67KT 3815 8092 3806 8096 3797 8107
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
30508
WWUS51 KRLX 021603
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
1203 PM EDT Tue Apr 2 2024
WVC019-067-021613-
/O.CAN.KRLX.TO.W.0011.000000T0000Z-240402T1615Z/
Nicholas WV-Fayette WV-
1203 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR SOUTHEASTERN NICHOLAS AND NORTHEASTERN
FAYETTE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM EDT for southeastern
West Virginia.
&&
LAT...LON 3794 8113 3804 8104 3820 8095 3823 8048
3808 8071 3810 8088 3808 8088 3808 8090
3806 8087 3806 8080 3804 8083 3803 8082
3803 8080 3799 8079 3799 8077 3795 8081
3792 8079
TIME...MOT...LOC 1601Z 270DEG 65KT 3815 8060 3806 8064 3797 8075
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Apr 2, 11:19 AM EDT, 8 minutes earlier.
Area forecast discussion, Apr 2, 11:19 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1119 AM EDT Tue Apr 2 2024
.SYNOPSIS...
Flooding and strong to severe storms are possible into tonight.
Turning cooler Wednesday into Friday, with accumulating
mountain snow showers to round out the work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1117 AM Tuesday...
The tornado watch has been expanded to the north due to
strengthening storms progressing eastward. Please see the
tornado watch product for more details.
As of 1024 AM Tuesday...
A tornado watch has been issued for portions of northeast
Kentucky and central and southern West Virginia until 17Z. A
line of storms currently over southeast Ohio and northeast
Kentucky will continue to move east, bringing the risk of
tornadoes, damaging wind gusts and large hail.
As of 904 AM Tuesday...
The forecast remains on track in this morning's update. Showers
and a few stronger thunderstorms are approaching our
southeast Ohio counties at the time of this writing. It's
possible that a few of those storms could be strong to severe
with damaging winds and potentially an isolated tornado, but
this won't be the main severe weather focus today. This first
round of showers and storms are expected to exit by around
midday, leaving a short window of destabilization before the
main round of severe weather arrives late this afternoon and
into this evening, probably between 3 PM and 9 PM. It's still
questionable how unstable the atmosphere will be late this
afternoon, and it will depend on how long this morning's
convection lingers. Stay tuned for further updates.
As of 700 AM Tuesday...
A line of storms is currently approaching from the west and is
expected to enter and then cross through the area this morning.
Have made slight adjustments to PoPs based on the current track
of this line and also freshened up temperatures for the next
couple of hours.
As of 400 AM Tuesday...
Key Points:
* Numerous severe storms capable of producing damaging wind, large
hail, or tornadoes are expected to impact the area today into
tonight.
* Flood Watch remains in effect for most of the area through this
evening.
A low pressure system approaching from the west has been pushing a
frontal boundary out of the area this morning, with the bulk of
precipitation currently located to the north and west of the CWA.
A passing wave should allow rain and storms to expand back into
the area this morning, with most activity expected to occur
across the northern half of the area. During the day, the low
strengthens and slides northeast toward the Great Lakes while an
associated upper level trough approaches from the west.
While a few stronger storms could be possible earlier in the day,
potential for severe weather increases significantly this afternoon
into the evening as instability increases and a low level jet moves
over the area. Shear in excess of 60kts will be possible during this
time, in addition to favorable conditions for tornadoes to develop.
Scattered to numerous severe storms are likely across the area,
with all severe weather types (wind, hail, and tornadoes)
possible; however, northeast KY, southeast OH, and portions of
WV along the Ohio River are located in the highest risk of
experiencing intense storms capable of producing significantly
strong winds or hail in addition to tornadoes.
Late this evening into tonight, the center of the low continues
spinning to the northwest and pushes a cold front across the CWA as
the upper trough trudges east. Severe weather should start to
lessen overnight, though a non-zero potential lingers until
after the frontal passage.
Previous rounds of rain and storms have already primed portions of
the area for flooding. With an additional 1 to 2 inches of rain
expected to fall today and tonight, there is potential for flash
flooding or rises along creeks, streams, and rivers. No changes have
been made to the Flood Watch, which remains in effect for nearly the
entire CWA through this evening.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As of 445 AM Tuesday...
Key Points:
* A cold front sweeps through the area on Wednesday morning,
eliminating the risk for severe weather.
* Turning colder behind the front, with rain changing over to
snow along the West Virginia mountains.
* Multi-day upslope snow event takes place from Wednesday night
into Friday, with accumulations possibly warranting winter
headlines.
The short term period opens up at the cusp of a cold frontal
passage Wednesday morning. The parent low will remain positioned
over the Great Lakes region at the time of FROPA, maintaining a
high likelihood of showers through the majority of the short
term. While remaining a cool rain in the wake of the front for
the lowlands, by Wednesday evening a transition over to snow is
in the cards for our higher elevation zones.
The focus for adverse weather this week then shifts to more of
the winter variety for Wednesday night through the start of the
weekend. As the upper level low track eastward, northwest flow
will pull a fetch of sufficient lake enhanced moisture into the
region and yield a multi-day upslope snow event for the
mountains into Friday night. Current trends paint around 4 to 8
inches of snow for our highest mountain zones of Pocahontas,
Randolph, and Webster Counties for the second half of the week,
and around 1 to 3 inches for adjacent foothill zones.
Foresee Winter Weather Headlines being hoisted for our mountain
zones sometime within the next few forecast cycles, but given
the Flood Watch in effect and impending severe concerns in the
near term, think it'll be best to hold off for now. Will
continue to retain mention in the HWO for now.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As of 445 AM Tuesday...
A welcome reprieve from active weather looks to arrive during
the first half of the weekend as the strong upper level
disturbance dives off the coast of New England. Upper level
ridging slides into the Central Appalachians on Saturday and
weaken the northwest flow, cutting off lingering lake enhanced
moisture. A brief period of dry weather prospers for the
weekend, but as the ridge slides further eastward on Sunday,
temperatures will begin to warm back to near climatological
norms for this time of year. Renewed chances for showers then
looms for the start of next week.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
As of 700 AM Tuesday...
A line of storms, currently approaching from the west, is
expected to move across the area this morning. Ceilings and
visibilities are likely to lower to MVFR/IFR as these showers
and storms move through. Scattered to numerous severe storms
are then expected to develop this afternoon into the evening,
bringing additional restrictions to flight conditions. These
storms will carry the potential to produce damaging winds, large
hail, or tornadoes. Sub-VFR conditions then remain possible as
a cold front sweeps through tonight.
South to southwest winds are expected to strengthen and become
gusty during the day, with 20-30kt gusts possible outside of
any storms. Breezy conditions continue into the night, with
potential for strong gusts to occur as the front crosses.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Extent/timing of precipitation and
associated MVFR/IFR may vary from the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY H H H H H H H H M H H M
HTS CONSISTENCY H M H H H M H L H H M M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY L H M M H H H M H H H H
PKB CONSISTENCY H H H H H L L H M H M M
CKB CONSISTENCY H H M H H M H L M H H H
AFTER 12Z WEDNESDAY...
IFR possible in snow in the higher elevations of the northern
West Virginia mountains Wednesday through Friday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 10 PM EDT this evening for WVZ005>011-
013>020-024>032-034-039-040-515>526.
OH...Flood Watch until 10 PM EDT this evening for OHZ066-067-075-
076-083>087.
KY...Flood Watch until 10 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...MEK/JLB
NEAR TERM...JLB/JMC
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...JLBHazardous weather outlook, Apr 2, 11:15 AM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1115 AM EDT Tue Apr 2 2024 KYZ101>103-105-OHZ087-WVZ005>008-013>016-018-024>030-034-039-515>526- 031515- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Lincoln-Putnam-Kanawha-Roane-Calhoun-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Wyoming-Upshur-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 1115 AM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 74 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. In addition, scattered to numerous strong thunderstorms will be possible late this afternoon into tonight. Large hail and damaging wind gusts will be the main risks with storms, but tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Snow showers will be possible late Wednesday night through Friday night. Accumulations of 1 to 3 inches are expected, with locally higher amounts possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>086-WVZ009>011-017-019-020-031-032-040-031515- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Wood- Pleasants-Tyler-Wirt-Ritchie-Doddridge-Harrison-Taylor-Barbour- 1115 AM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, widespread strong to severe thunderstorms will be likely this afternoon into tonight. Storms will be capable of producing damaging wind gusts, large hail, and tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Residual flooding concerns may continue into Wednesday, especially if local creeks and rivers rise out of their banks. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-031515- Dickenson-Buchanan-McDowell- 1115 AM EDT Tue Apr 2 2024 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Numerous strong to severe thunderstorms will be possible this afternoon into tonight. Storms will be capable of producing damaging wind gusts, large hail, and tornadoes. Heavy downpours could also result in flooding or flash flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 2, 7:31 AM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
731 AM EDT Tue Apr 2 2024
OHZ066-021200-
Perry OH-
731 AM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY COUNTY THROUGH
800 AM EDT...
At 730 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pickerington, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City, and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3981 8207 3973 8208 3969 8226 3968 8237
3974 8236 3974 8241 3983 8240 3984 8247
3993 8246
TIME...MOT...LOC 1130Z 252DEG 49KT 3986 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Local storm report, Apr 2, 10:40 AM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1040 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Tstm Wnd Gst 2 S Ceredo 38.37N 82.56W
04/02/2024 M92 MPH Wayne WV ASOS
&&
ABELocal storm report, Apr 2, 10:45 AM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1045 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM Tstm Wnd Dmg 2 SW Westwood 38.46N 82.70W
04/02/2024 Boyd KY Emergency Mngr
Trailer overturned and houses nearby
destroyed.
&&
ABELocal storm report, Apr 2, 11:18 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1118 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM Tstm Wnd Dmg 1 SSW Ashland 38.44N 82.65W
04/02/2024 Boyd KY Amateur Radio
Trees and power lines down on Lowman Dr and
Leighwood Dr.
&&
ABELocal storm report, Apr 2, 11:19 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1119 AM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM Tstm Wnd Dmg 1 ENE Raceland 38.54N 82.71W
04/02/2024 Greenup KY Amateur Radio
Trees down on Oakmont Manor.
&&
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:05 PM EDT | Special Weather Statement | RLX | Logan | 25 min |
| Apr 1, 8:35 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 25 min |
| Apr 2, 10:22 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Mingo, Putnam, Wayne | 38 min |
| Apr 2, 10:24 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 51 min |
| Apr 2, 10:27 AM EDT | Tornado Warning | RLX | Cabell, Mason, Putnam, Wayne | 33 min |
| Apr 2, 10:30 AM EDT | Tornado Warning | RLX | Lincoln, Wayne | 30 min |
| Apr 2, 10:51 AM EDT | Tornado Warning | RLX | Boone, Cabell, Jackson, Kanawha, Lincoln, Mason and 2 more | 24 min |
| Apr 2, 11:00 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more | 45 min |
| Apr 2, 11:03 AM EDT | Tornado Warning | RLX | Calhoun, Gilmer, Jackson, Mason, Ritchie, Roane and 1 more | 42 min |
| Apr 2, 11:11 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 3 more | 64 min |
| Apr 2, 11:15 AM EDT | Tornado Warning | RLX | Braxton, Calhoun, Clay, Fayette, Kanawha, Nicholas and 1 more | 30 min |
| Apr 2, 11:22 AM EDT | Tornado Warning | RLX | Doddridge, Gilmer, Ritchie, Wirt | 23 min |
| Apr 2, 11:25 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo, Raleigh, Wyoming | 50 min |
| Apr 2, 11:44 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more | 76 min |
| Apr 2, 11:46 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Logan, McDowell, Mingo, Raleigh and 1 more | 44 min |
| Apr 2, 12:06 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Taylor | 39 min |
| Apr 2, 3:26 PM EDT | Special Weather Statement | RLX | Kanawha, Lincoln | 34 min |
| Apr 2, 4:01 PM EDT | Special Weather Statement | RLX | Fayette | 29 min |
| Apr 2, 4:09 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 36 min |
| Apr 2, 4:27 PM EDT | Special Weather Statement | RLX | Nicholas | 33 min |
| Apr 2, 4:30 PM EDT | Tornado Warning | RLX | Fayette, Nicholas | 30 min |
| Apr 2, 4:58 PM EDT | Special Weather Statement | RLX | Pocahontas, Webster | 47 min |
| Apr 2, 5:12 PM EDT | Tornado Warning | RLX | Pocahontas | 33 min |
Nearby
Tornado Warnings in West Virginia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.